• OMGIHURT OMGIHURT
    March 24, 2009
    pain in upper back and across the shoulders
    OMGIHURT OMGIHURT
    March 24, 2009

    Hi folks, can anyone tell me if they have sufferd with pain in their upper back, shoulders, and at the base of the skull??  The pain in my back is sometimes so bad that none of my painkillers work and I am really getting worried.  I am on 12.5mg MTX, diclofenic, and tramadol? Please Help!

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    March 25, 2009
    Lene  Andersen
    Health Guide
    March 25, 2009

    Yes, that sounds familiar. It probably comes from RA in your shoulders and perhaps your neck and if it isn't directly related to joint pain, I find that your muscles gets really tense and painful from trying to accommodate what's going on in your joints. Have you just started methotrexate? It takes about 6-8 weeks to really kick in, so you may have to be patient for a little while longer. If you been on methotrexate for longer than that, go back to your doctor and talk about maybe increasing your dose or discuss options for adding e.g., as small dose of prednisone or switching to a more effective DMARD. You can also ask for a referral to a physiotherapist who could help you with some exercises that may help in this area, as well as recommend a collar that you can wear part of the day to give your neck some support and rest. The physiotherapist may also recommend a different pillow that can give you more support at night. Frequent applications of a beanbag heated in the microwave can also be really helpful (you'll find the rice/beanbags in a supermarket or drug store).


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.